MAUDE Adverse Event Report: ST. JUDE MEDICAL (AFD-PLYMOUTH) NEUROTHERM¿ CLASSIC STRAIGHT RF NEEDLE, 18G, 10CM; PROBE, RADIOFREQUENCY LESION

ST. JUDE MEDICAL (AFD-PLYMOUTH) NEUROTHERM¿ CLASSIC STRAIGHT RF NEEDLE, 18G, 10CM; PROBE, RADIOFREQUENCY LESION
Model Number S-1010-18
Medical Device Problem Codes Thermal Decomposition of Device (1071); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the cannula coating had melted.As such, the rf procedure was not completed.The procedure was converted to anesthetic block to address the issue.
 
Additional Manufacturer Narrative
A cannula needle experiencing a temperature decomposition issue was reported to abbott.The results of the investigation are inconclusive as the device was discarded by the hospital and not returned for evaluation.As a result, the device history record of the device was reviewed to confirm that all manufacturing steps were completed and there were no non-conformances noted that could have contributed to this issue.Based on the information received, a single definitive root cause for the issue encountered was unable to be conclusively determined.
 
Additional Manufacturer Narrative
A cannula needle experiencing a melting issue was reported to abbott; however, the allegation was not confirmed.The results of the investigation are inconclusive as the device was discarded by the hospital and not returned for evaluation.The attached video shows the cannula insulation adjacent toward the needle tip was pushed back and bunched up away from its intended location.Additionally, the device history record of the device was reviewed to confirm that all manufacturing steps were completed and there were no non-conformances noted that could have contributed to this issue.Based on the information received, a single definitive root cause for the issue encountered was unable to be conclusively determined, however is consistent with accidental damage during use.Per the investigation finding the medical device problem code (h6) was updated.

Brand Name
NEUROTHERM¿ CLASSIC STRAIGHT RF NEEDLE, 18G, 10CM
Common Device Name
PROBE, RADIOFREQUENCY LESION
Manufacturer (Section D)
ST. JUDE MEDICAL (AFD-PLYMOUTH)
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL (AFD-PLYMOUTH)
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
heidi syndergaard
6901 preston road
plano, TX 75024
9723098000
MDR Report Key21020809
Report Number3005334138-2024-00559
Device Sequence Number18430726
Product Code GXI
UDI-Device Identifier05415067028617
UDI-Public(01)05415067028617(10)10061255(17)260930
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K090955
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberS-1010-18
Device Catalogue NumberS-1010-18
Device Lot Number10061255
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer01/17/2025
02/13/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date01/17/2025
02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown